Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 221, NWS Jackson, MS

April 23, 2001Hinds County, Rankin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 23, 2001, 9:31 PM CDT for Hinds County, Rankin County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2001, 9:31 PM CDT (02:31 UTC)
Expired
Apr 23, 2001, 10:00 PM CDT
In force
29 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Hinds County, MS, Rankin County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.5 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
745 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1259 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 240233
SVRJAN
MSC049-121-240300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
931 PM CDT MON APR 23 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI
  HINDS COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 1000 PM CDT

* AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER CLINTON...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR JACKSON...RICHLAND AT 940 PM CDT
  BE NEAR FLORENCE AT 945 PM CDT
  BE NEAR FLOWOOD...PEARL AT 955 PM CDT

DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN
PROTECTED UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 9:30 PM CDT, 1 minute earlier.

Area forecast discussion, Apr 23, 9:30 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CDT MON APR 23 2001

UPDATED THE ZONES TO TWEAK THE POPS FOR TONIGHT...MAINLY TO INCREASE
TO CATEGORICAL POPS IN MANY OF THE ZONES AS LINE OF SHOWERS AND
THUNDERSTORMS IS HOLDING TOGETHER WELL THIS EVENING. LATEST MESO ETA
STILL SHOWS LINGERING CHANCES OF RAIN IN THE MORNING FOR MOST OF
SOUTHEAST HALF OF THE FORECAST AREA SO KEPT SOME MENTION OF RAIN IN
ALL BUT WESTERN% AND NORTHWESTERN ZONES. WILL UPDATE AGAIN BEFORE
MIDNIGHT.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

15

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.